Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 28, NWS San Angelo, TX

April 21, 2014San Saba County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 21, 2014, 5:01 PM CDT for San Saba County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 21, 2014, 5:01 PM CDT (22:01 UTC)
Expired
Apr 21, 2014, 5:45 PM CDT
In force
44 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County San Saba County, TX

The radar

The Ft Hood radar (KGRK), 145 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 21, 2:52 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2014-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2014-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:32 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Apr 21, 3:32 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
332 PM CDT MON APR 21 2014

.SHORT TERM...
(Today and Tonight)

A weak cold front/outflow boundary will continue to slowly move
south across West Central Texas this afternoon, then stall somewhere
near the Interstate 10 corridor this evening. Isolated to scattered
showers and thunderstorms will develop this afternoon ahead of the
boundary, which is depicted well by most of the high resolution
models. A fairly unstable environment is present ahead of the
boundary, with 1000-2000 J/KG SBCAPE along the Interstate 10
corridor, but 0-6 KM bulk shear values are not too impressive,
generally in the 15 to 25 knot range. A few strong to severe
thunderstorms will be possible, with large hail and damaging winds
being the main concerns. Most convection should move south of the
area or dissipate by 06z. Above normal temperatures are once again
forecast on Tuesday with highs in the mid to upper 80s, as upper
level ridging dominates. No rain is forecast on Tuesday.

.LONG TERM...
(Tuesday through the Weekend)

A little more active weather pattern across West Central Texas for
the next week, as several rounds of convection will be possible
after today. Weak upper level ridge holds for for Tuesday across the
area, limit thunderstorm potential. As a deeper trough digs into the
Southwest US, a shortwave will rotate across West Texas by late
Wednesday afternoon. Looks like a dryline setup from the Panhandle
south into the Permian Basin, with storms spreading east off the
dryline Wednesday night. Will continue the mention of a few isolated
storms during the afternoon, but next chances will continue during
the evening hours.

Cold front drops through the area during the day on Thursday,
temporarily scouring the moisture out. Front stalls and moisture
surges back north on Friday. Deeper upper level trough moves into
New Mexico and Colorado for the weekend, setting the stage for a
little more widespread shower and thunderstorm event. Still, if the
system shifts even a little farther north, West Central Texas gets
dryslotted very quickly. Given the odds this year, wont rule that
one out, so will keep the slight chance pops as is.
&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 59  83  60  86  63 /  10   0   5  10  30
San Angelo 	 60  86  60  89  64 /  20   5   5  10  30
Junction 	 60  85  61  85  63 /  40   5   5  10  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

daniels/07
Hazardous weather outlook, Apr 21, 2:38 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
238 PM CDT MON APR 21 2014

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-221945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
238 PM CDT MON APR 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY SOUTH
OF A BARNHART...TO SAN SABA LINE THIS AFTERNOON AND EVENING. A FEW
STORMS MAY BECOME STRONG TO SEVERE WITH LARGE HAIL...DAMAGING
WINDS AND DANGEROUS LIGHTNING BEING THE MAIN HAZARDS

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF WEST
CENTRAL TEXAS WEDNESDAY AFTERNOON AND EVENING. A FEW STORMS MAY
BECOME STRONG TO SEVERE WITH LARGE HAIL...DAMAGING WINDS AND
DANGEROUS LIGHTNING BEING THE MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON OR EVENING.

In the hours before

Special weather statement, Apr 21, 3:38 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
338 PM CDT MON APR 21 2014

TXZ077-168-212145-
MENARD TX-SCHLEICHER TX-
338 PM CDT MON APR 21 2014

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT FOR MENARD
AND SCHLEICHER COUNTIES...

AT 336 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 6 MILES NORTH OF ADAMS...OR ABOUT 18
MILES SOUTHEAST OF CHRISTOVAL...MOVING SOUTHEAST AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ADAMS BY 405 PM CDT

DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR WEST CENTRAL TEXAS.

LAT...LON 3106 10042 3109 10014 3108 10006 3090 9984
      3080 10022
TIME...MOT...LOC 2038Z 326DEG 9KT 3102 10026

DANIELS
Special weather statement, Apr 21, 4:02 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
402 PM CDT MON APR 21 2014

TXZ154-155-170-212130-
MCCULLOCH TX-MASON TX-SAN SABA TX-
402 PM CDT MON APR 21 2014

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR
MCCULLOCH...MASON AND SAN SABA COUNTIES...

AT 400 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 3 MILES SOUTH OF FREDONIA...OR ABOUT 12
MILES NORTHEAST OF MASON...MOVING SOUTHEAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  PONTOTOC BY 430 PM CDT

NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR WEST CENTRAL TEXAS.

LAT...LON 3087 9923 3104 9911 3092 9877 3092 9878
      3091 9896 3070 9896 3069 9896
TIME...MOT...LOC 2102Z 297DEG 13KT 3089 9912

DANIELS
Special weather statement, Apr 21, 4:06 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
406 PM CDT MON APR 21 2014

TXZ155-212130-
SAN SABA TX-
406 PM CDT MON APR 21 2014

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR SAN
SABA COUNTY...

AT 404 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 6 MILES WEST OF CHEROKEE...OR ABOUT 15
MILES SOUTH OF SAN SABA...MOVING EAST SOUTHEAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  CHEROKEE BY 415 PM CDT

NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR WEST CENTRAL TEXAS.

LAT...LON 3091 9850 3092 9880 3097 9889 3110 9887
      3093 9847
TIME...MOT...LOC 2106Z 292DEG 25KT 3098 9880

DANIELS
Special weather statement, Apr 21, 4:28 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
428 PM CDT MON APR 21 2014

TXZ077-212200-
SCHLEICHER TX-
428 PM CDT MON APR 21 2014

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR
SCHLEICHER COUNTY...

AT 427 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 6 MILES NORTHEAST OF ELDORADO...MOVING
SOUTH AT 15 MPH.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  CENTRAL SCHLEICHER COUNTY.

NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR WEST CENTRAL TEXAS.

LAT...LON 3095 10062 3099 10041 3074 10023 3071 10050
      3071 10060
TIME...MOT...LOC 2129Z 341DEG 11KT 3090 10051

DANIELS

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 11:47 PM CDTSpecial Weather StatementSJTHaskell58 min
Apr 21, 12:49 AM CDTSpecial Weather StatementSJTThrockmorton26 min
Apr 21, 3:38 PM CDTSpecial Weather StatementSJTMenard67 min
Apr 21, 4:02 PM CDTSpecial Weather StatementSJTMason28 min
Apr 21, 4:06 PM CDTSpecial Weather StatementSJTSan Saba24 min
Apr 21, 4:12 PM CDTSevere Thunderstorm WarningSJTSan Saba33 min
Apr 21, 4:18 PM CDTSevere Thunderstorm WarningSJTMason, San Saba27 min
Apr 21, 4:28 PM CDTSpecial Weather StatementSJTSchleicher32 min
Apr 21, 4:43 PM CDTSevere Thunderstorm WarningSJTMason32 min
Apr 21, 4:53 PM CDTAreal Flood AdvisorySJTMason112 min
Apr 21, 5:13 PM CDTSpecial Weather StatementSJTMason32 min
Apr 21, 5:20 PM CDTSevere Thunderstorm WarningSJTMason40 min
Apr 21, 5:33 PM CDTSpecial Weather StatementSJTMason27 min
Apr 21, 5:54 PM CDTSevere Thunderstorm WarningSJTMason66 min
Apr 21, 6:10 PM CDTSpecial Weather StatementSJTMenard35 min
Apr 21, 6:40 PM CDTSpecial Weather StatementSJTSchleicher35 min
Apr 21, 6:58 PM CDTSpecial Weather StatementSJTMason32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.